Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 92, NWS Eureka, CA

October 12, 2016

NWS Eureka, CA issued this small craft advisory at Oct 12, 2016, 3:21 AM PDT. It took effect at Oct 13, 2016, 1:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 12, 2016, 3:21 AM PDT (10:21 UTC)
In effect from
Oct 13, 2016, 1:00 PM PDT
Expired
Oct 13, 2016, 2:58 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

051 
WHUS76 KEKA 121021
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
321 AM PDT WED OCT 12 2016

PZZ450-121830-
/O.UPG.KEKA.GL.A.0025.161013T1600Z-161014T1000Z/
/O.NEW.KEKA.GL.W.0051.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
321 AM PDT WED OCT 12 2016

...GALE WARNING IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-121830-
/O.UPG.KEKA.GL.A.0025.161013T2000Z-161014T1000Z/
/O.NEW.KEKA.GL.W.0051.161013T2000Z-161014T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
321 AM PDT WED OCT 12 2016

...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-121830-
/O.UPG.KEKA.SR.A.0001.161013T1600Z-161014T1000Z/
/O.NEW.KEKA.SR.W.0002.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
321 AM PDT WED OCT 12 2016

...STORM WARNING IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT. THE STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 35 TO 45 KNOTS WITH GUSTS TO AROUND 55 KT
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...COMBINED SEAS AROUND 22 FEET THURSDAY AND THURSDAY
  NIGHT. SOME ISOLATED AREAS CAN SEE HIGHER WAVE HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ455-121830-
/O.NEW.KEKA.SC.Y.0092.161013T2000Z-161014T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
321 AM PDT WED OCT 12 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 3 AM PDT
FRIDAY. 

* WINDS...SOUTH WINDS TO 20 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY
  AND THURSDAY NIGHT. HIGHER GUSTS NEAR CAPE MENDOCINO.

* WAVES/SEAS...COMBINED SEAS AS HIGH AS 16 FEET THURSDAY AND
  THURSDAY NIGHT...MOSTLY FROM WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
140 
WHUS76 KEKA 121531
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
831 AM PDT WED OCT 12 2016

PZZ450-122345-
/O.CON.KEKA.GL.W.0051.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
831 AM PDT WED OCT 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* SOUTH WINDS UP TO 45 KT THU AFTERNOON AND EVENING.

* COMBINED SEAS UP TO 18 FT THU AFTERNOON AND THU NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-122345-
/O.CON.KEKA.GL.W.0051.161013T2000Z-161014T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
831 AM PDT WED OCT 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* SOUTH WINDS UP TO 45 KT THU AFTERNOON AND EVENING.

* COMBINED SEAS UP TO 18 FT THU AFTERNOON AND THU NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-122345-
/O.CON.KEKA.SR.W.0002.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
831 AM PDT WED OCT 12 2016

...STORM WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* SOUTH WINDS UP TO 55 KT THU AFTERNOON AND EVENING.

* COMBINED SEAS AROUND 20 FT THU AFTERNOON AND THU NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ455-122345-
/O.CON.KEKA.SC.Y.0092.161013T2000Z-161014T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
831 AM PDT WED OCT 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
3 AM PDT FRIDAY...

* SOUTH WINDS UP TO 45 KT THU AFTERNOON AND EVENING AROUND CAPE
  MENDOCINO.

* COMBINED SEAS UP TO 16 FT THU NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
402 
WHUS76 KEKA 122108
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
208 PM PDT WED OCT 12 2016

PZZ450-130515-
/O.CON.KEKA.GL.W.0051.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
208 PM PDT WED OCT 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* SOUTH WINDS UP TO 45 KT THU AFTERNOON AND EVENING.

* COMBINED SEAS UP TO 18 FT THU AFTERNOON AND THU NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-130515-
/O.CON.KEKA.GL.W.0051.161013T2000Z-161014T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
208 PM PDT WED OCT 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* SOUTH WINDS UP TO 45 KT THU AFTERNOON AND EVENING.

* COMBINED SEAS UP TO 18 FT THU AFTERNOON AND THU NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-130515-
/O.CON.KEKA.SR.W.0002.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
208 PM PDT WED OCT 12 2016

...STORM WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* SOUTH WINDS UP TO 55 KT THU AFTERNOON AND EVENING.

* COMBINED SEAS AROUND 20 FT THU AFTERNOON AND THU NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ455-130515-
/O.CON.KEKA.SC.Y.0092.161013T2000Z-161014T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
208 PM PDT WED OCT 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
3 AM PDT FRIDAY...

* SOUTH WINDS UP TO 45 KT THU AFTERNOON AND EVENING AROUND CAPE 
  MENDOCINO. 

* COMBINED SEAS UP TO 16 FT THU NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
290 
WHUS76 KEKA 130355
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
855 PM PDT WED OCT 12 2016

PZZ450-131200-
/O.CON.KEKA.GL.W.0051.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
855 PM PDT WED OCT 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* WINDS...SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY
  NIGHT. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-131200-
/O.CON.KEKA.GL.W.0051.161013T2000Z-161014T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
855 PM PDT WED OCT 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* WINDS...SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...COMBINED SEAS UP TO 18 FEET THURSDAY AND THURSDAY
  NIGHT. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-131200-
/O.CON.KEKA.SR.W.0002.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
855 PM PDT WED OCT 12 2016

...STORM WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* WINDS...SOUTH WINDS 35 TO 45 KNOTS WITH GUSTS TO AROUND 55 KT
  THURSDAY AND THURSDAY NIGHT.

* WAVES/SEAS...COMBINED SEAS AROUND 19 TO 23 FEET THURSDAY AND
  THURSDAY NIGHT. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ455-131200-
/O.CON.KEKA.SC.Y.0092.161013T2000Z-161014T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
855 PM PDT WED OCT 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
3 AM PDT FRIDAY...

* WINDS...SOUTH WINDS TO 20 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY
  AND THURSDAY NIGHT. HIGHER GUSTS NEAR CAPE MENDOCINO UP TO 45
  KT.

* WAVES/SEAS...COMBINED SEAS AS HIGH AS 16 FEET THURSDAY AND
  THURSDAY NIGHT...MOSTLY FROM WESTERLY SWELL. SEAS WILL REMAIN
  LARGE AND HAZARDOUS THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
101 
WHUS76 KEKA 130958
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 AM PDT THU OCT 13 2016

PZZ455-131800-
/O.UPG.KEKA.SC.Y.0092.161013T2000Z-161014T1000Z/
/O.EXA.KEKA.GL.W.0051.161013T2000Z-161014T0700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
258 AM PDT THU OCT 13 2016

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS
  TO AROUND 40 KNOTS THIS AFTERNOON THROUGH TONIGHT. STRONGEST
  WINDS NEAR CAPE MENDOCINO.

* WAVES/SEAS...COMBINED SEAS WILL BUILD TO AROUND 16 FEET THIS
  AFTERNOON...AND PERSIST THROUGH TONIGHT...FROM A COMBINATION OF
  SOUTHERLY WIND WAVE AND WESTERLY SWELL. HIGHER SEAS NEAR CAPE
  MENDOCINO. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-131800-
/O.EXT.KEKA.SR.W.0002.161013T1600Z-161014T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
258 AM PDT THU OCT 13 2016

...STORM WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

* WINDS...SOUTH WINDS INCREASING TO 25 TO 35 KNOTS WITH GUSTS TO
  AROUND 50 KT THIS MORNING. WINDS WILL INCREASE TO 35 TO 45 KT
  WITH GUSTS TO 60 KT THIS AFTERNOON AND THIS EVENING. WINDS WILL
  SUBSIDE LATER TONIGHT.

* WAVES/SEAS...COMBINED SEAS WILL BUILD TO AROUND 19 TO 25 FEET
  THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. SEAS WILL
  SUBSIDE TO AROUND 15 FEET BY EARLY FRIDAY MORNING...AND REMAIN
  LARGE AND HAZARDOUS THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ450-131800-
/O.CON.KEKA.GL.W.0051.161013T1600Z-161014T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
258 AM PDT THU OCT 13 2016

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT PDT TONIGHT...

* WINDS...SOUTH WINDS WILL INCREASE TO 25 TO 35 KNOTS WITH GUSTS
  TO AROUND 45 KNOTS THIS MORNING...AND CONTINUE THROUGH TONIGHT.
  WINDS WILL SUBSIDE LATE TONIGHT.

* WAVES/SEAS...COMBINED SEAS WILL BUILD TO AROUND 16 TO 20 FEET
  THIS MORNING...AND CONTINUE THROUGH TONIGHT. SEAS WILL REMAIN
  LARGE AND HAZARDOUS THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-131800-
/O.CON.KEKA.GL.W.0051.161013T2000Z-161014T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 AM PDT THU OCT 13 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WINDS...SOUTH WINDS WILL INCREASE TO 25 TO 35 KNOTS WITH GUSTS
  TO 45 KNOTS THIS MORNING...THEN CONTINUE THROUGH TONIGHT. WINDS
  WILL SUBSIDE BY EARLY FRIDAY MORNING.

* WAVES/SEAS...COMBINED SEAS WILL BUILD TO AROUND 16 TO 20 FEET
  THIS AFTERNOON...AND PERSIST THROUGH TONIGHT. SEAS WILL REMAIN
  LARGE AND HAZARDOUS THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 2:20 PM PDT, 13 hours 1 minute earlier.

Area forecast discussion, Oct 11, 2:20 PM PDT, 13 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
220 PM PDT TUE OCT 11 2016

.SYNOPSIS...Generally dry weather will continue through Wednesday.
A series of strong pacific fronts will bring periods of gusty winds
and heavy rain to the region from Thursday through Sunday with a
brief break in the weather on Friday.

&&

.DISCUSSION...The first in a pair of strong, early season storm
systems will approach the area from the NW late Wednesday and
early Thursday. In response to the potentially strong winds have
issued a High Wind Watch for the north coast and for higher
elevations of the north coast interior.  Multiple surface lows
are forecast to rapidly deepen well N of the area. Deep moisture
will enter the base of the upper trough and spread S along the
Pacific NW coast, leading to a period of moderate to heavy
rainfall from Thursday afternoon through Friday morning. Favored
areas for the heaviest rainfall will be across S facing terrain,
particularly across inland Del Norte and N Humboldt counties and
the King Range of SW Humboldt county. Rainfall during this event
may top 3 to 5 inches in orographically favored areas. Increasing
S winds will lead to a rain shadow effect along portions of the
Redwood Coast, particularly around Humboldt Bay. However, even
there, rainfall totals will likely exceed 1 to 2 inches. Winds
will ramp up quickly during the day Thursday with gusts to 60 mph
possible over higher terrain near and N of Cape Mendocino. Wind
advisories may be needed for portions of the area. There is the
possibility of isolated thunderstorms over our N coastal waters
Thursday night, possibly impacting adjacent land areas of Del
Norte county as well. Due to high uncertainty and expected low
coverage, have left out of the forecast for now, but these may
need to be added with later packages.

After a brief respite on Friday, another storm system will bomb
offshore the Pacific NW coast Friday night and Saturday. The GFS
drops the central pressure of the surface low to 955 mb Saturday
afternoon just W of Vancouver, Canada. Another slug of heavy
rainfall will accompany the attendant surface front. Additionally,
a very strong low-level jet will bring stronger winds to the area,
particularly at higher elevations and along coastal headlands.
Wind advisories and high wind watches/warnings for Saturday
afternoon and evening will likely be needed. Wind gusts in excess
of 70 to 80 mph are possible over the highest elevations near and
N of Cape Mendocino. Rainfall amounts with this 2nd system may be
similar to the 1st. Later shifts will need to monitor the area
river response to the 1st rains for possible impacts during the
2nd event. /SEC/JT

&&

.AVIATION...The marine layer deepened substantially last night
resulting in higher ceilings at the coast and ifr ceilings at KUKI.
Even though the layer was up to about 2000 feet this afternoon,
ceilings were still around 200-400 feet with occasional vsbys of 2sm
or less at both KCEC and KACV today. The layer should continue to
deepen tonight and may completely eradicate Wed afternoon and
evening as a front begins to perturb the layer. Overall expect
primarily MVFR with interludes of IFR at the coastal terminals
tonight. Low ceilings will likely push over the hump into KUKI again
tonight and near IFR ceilings are expected.

&&

.MARINE......STRONG WINDS AND LARGE SEAS EXPECTED THU THROUGH SUN...

Weak high pressure offshore will maintain light winds across the
area through Wednesday. Winds will become south and increase on
Thursday with strong gales expected as a low pressure system deepens
north of the area. The timing of the onset of GALE FORCE and STORM
FORCE winds are still not completely certain. Current indications
are for the strongest winds to hit in the afternoon and evening
Thursday. GALES ARE HIGHLY PROBABLE FROM CAPE MENDOCINO NORTHWARD on
Thursday. STORM FORCE GUSTS ARE POSSIBLE ON THURSDAY as well. GALE
FORCE winds are not as certain for Mendocino waters inside 10nm.
Headlines have been added to the forecast for Mendocino inner waters
to highlight the threat. Stormy weather will last into the weekend.

Large westerly-northwesterly swell will build late in the week.
Breakers could reach 25 feet by Thu evening. It will be marginal for
an advisory, but since it is the first large swell of the season our
criteria will not be as stringent. Another burst of westerly winds
will generate a new push of water over the weekend. The swell
generated from this weekend storm will approach HIGH SURF WARNING
criteria with breakers up to 28 feet at the beaches. HIGH SURF
ADVISORIES or WARNINGS and BEACH HAZARD STATEMENTS will be
forthcoming later in the week as the event grows closer and
confidence increases.

&&

.HYDROLOGY...COPIUS AMOUNTS OF RAINFALL ARE EXPECTED ACROSS THE
NORTH COAST AND NORTH COAST INTERIOR MOUNTAINS FROM THURSDAY
THROUGH MONDAY. AT THIS TIME MAIN STEM RIVERS WILL TAKE A STEEP
RISE BEGINNING FRIDAY BUT ARE NOT EXPECTED TO REACH MONITOR STAGE.
SMALL CREEKS AND STREAMS MAY FLOOD AND SOME AREAS OF URBAN
FLOODING IS LIKELY AT TIMES.

&&

.EKA Watches/Warnings/Advisories...
CA...High Wind Watch from Thursday afternoon through Thursday evening
     for CAZ101>106.

NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from Thursday morning through late Thursday night for
     PZZ450.

     Storm Watch from Thursday morning through late Thursday night
     for PZZ470.

     Gale Watch from Thursday afternoon through late Thursday night
     for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 11, 3:28 PM PDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
328 PM PDT TUE OCT 11 2016

CAZ101-103-104-121030-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
328 PM PDT TUE OCT 11 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A HIGH WIND WATCH IS CURRENTLY IN EFFECT.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST...THE
FIRST ON THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY WHICH WILL
BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS. 3 TO 6 INCHES OF
RAIN IS EXPECTED ACROSS NORTH COAST COMMUNITIES...WHILE AREAS
ALONG THE NORTHERN COASTAL MOUNTAINS MAY SEE RAIN AMOUNTS OF 6 TO
8 INCHES LOCALLY OVER RAIN PRONE AREAS. ALTHOUGH SMALL CREEKS AND
STREAMS MAY BE FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO
REMAIN WELL BELOW MONITOR STAGE. COASTAL COMMUNITIES CAN EXPECT
SOUTH WINDS OF 20 TO 30 MPH ON THURSDAY AND SATURDAY WITH STRONGER
GUSTS TO 45 MPH LOCALLY ALONG COASTAL BLUFFS AND WIND PRONE AREAS
SUCH AS CRESCENT CITY AND TRINIDAD HEAD. HIGH SURF IN EXCESS OF 20
FEET POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105-106-121030-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
328 PM PDT TUE OCT 11 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A HIGH WIND WATCH IS CURRENTLY IN EFFECT.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST
INTERIOR...THE FIRST ON THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY
WHICH WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN AND GUSTY
WINDS. A TOTAL OF 5 TO 8 INCHES OF RAIN IS EXPECTED ACROSS THE
COASTAL AND INTERIOR MOUNTAINS FROM THURSDAY THROUGH SUNDAY.
HIGHEST RAINFALL AMOUNTS OVER RAIN PRONE AREAS DEL NORTE COUNTY
AND COASTAL RANGES OF HUMBOLDT COUNTY. ALTHOUGH SMALL CREEKS AND
STREAMS MAY BE FULL...LARGE MAINSTREAM RIVERS WILL REMAIN WELL
BELOW MONITOR STAGE. STRONGER WINDS ARE ALSO LIKELY ALONG HIGHER
ELEVATIONS AND RIDGES WHERE GUSTS FROM 50 TO 80 MPH ARE POSSIBLE
FOR ELEVATED COMMUNITIES SUCH AS KNEELAND AND FICKLE HILL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ109-121030-
MENDOCINO COAST-
328 PM PDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST WHILE
EXTENDING SOUTHWARD ACROSS THE MENDOCINO COAST. THE FIRST WILL
ARRIVE ON THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY WHICH WILL
BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS. 1 TO 3 INCHES OF
RAINFALL IS EXPECTED ALONG THE MENDOCINO COASTAL COMMUNITIES
THURSDAY THROUGH SUNDAY.  HEAVIER RAIN IS LIKELY ACROSS WESTERN
SLOPES OF THE THE MENDOCINO COASTAL MOUNTAINS WHERE A TOTAL OF 3 TO
6 INCHES MAY BE OBSERVED. ALTHOUGH SMALL CREEKS AND STREAMS MAY
BE FULL LARGE MAINSTREAM RIVERS WILL REMAIN WELL BELOW MONITOR
STAGE. PERIODS OF GUSTY SOUTH WINDS ARE ALSO EXPECTED ALONG THE
MENDOCINO COAST RANGING FROM 15 TO 25 MPH WITH LOCALLY STRONGER
GUSTS TO NEAR 35 MPH ARE POSSIBLE. HIGH SURF IN EXCESS OF 20 FEET
POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ107-108-110>113-121030-
NORTHERN TRINITY-SOUTHERN TRINITY-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
328 PM PDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TWO STRONG PACIFIC FRONTS WILL MOVE ACROSS THE NORTH COAST AND
ACROSS THE NW CA INTERIOR. THE FIRST WILL ARRIVE ON
THURSDAY...FOLLOWED BY THE SECOND ON SUNDAY WHICH WILL BRING
PERIODS OF HEAVY RAIN AND GUSTY WINDS TO UPPER ELEVATIONS. 3 TO 5
INCHES OF RAINFALL IS EXPECTED ACROSS THE VALLEY COMMUNITIES
THURSDAY THROUGH SUNDAY. HOWEVER HEAVIER RAIN IS LIKELY ACROSS
WESTERN SLOPES OF THE INTERIOR MOUNTAINS AND LOCALLY WHERE A TOTAL
OF 5 TO 7 INCHES MAY BE OBSERVED. ALTHOUGH SMALL CREEKS AND
STREAMS MAY BE FULL LARGE MAINSTREAM RIVERS WILL REMAIN WELL BELOW
MONITOR STAGE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:21 AM PDTGale WarningEKA45 hr
Oct 12, 3:21 AM PDTStorm WarningEKA42 hr
Oct 12, 4:44 AM PDTHigh Wind WarningEKADel Norte, Humboldt42 hr
Oct 12, 4:44 AM PDTWind AdvisoryEKADel Norte, Humboldt41 hr
Oct 12, 2:06 PM PDTHigh Surf AdvisoryEKADel Norte, Humboldt, Mendocino46 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.